Will hot flashes from tamoxifen ease up?

Save as Favorite
Sign in to receive recommendations (Learn more)
Question from LydiaS: I just started taking tamoxifen 2 weeks ago and I'm hot flashing more than ever. Will this ever ease up? It’s making me sick and fatigued and I can't imagine trying to go back to work like this. HELP!!!!
Answers - Lillie Shockney, R.N., B.S., M.A.S. This is not unusual to be experiencing side effects like this, especially when starting tamoxifen. Give it more time before feeling like you want to throw in the towel. Your body is trying to go through an adjustment, so try to wait it out a bit longer. Take a look at the information on the Breastcancer.org site that provides specific recommendations to deal with the symptoms you're experiencing, since this is new for you. If it continues to persist, notify your doctor to see if he/she wants to prescribe something for you to relieve the symptoms.

The Ask-the-Expert Online Conference called Managing Ongoing Medications featured Patricia Ganz, M.D. and moderator Lillie Shockney, R.N., B.S., M.A.S. answering your questions about staying on track with breast cancer medications you have to take on a regular basis.

Editor's Note: This conference took place in August 2007.

The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.

A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.



Eventtoolkit banner 300x125
Back to Top